Osteoporosis Risk After Cancer Treatment
My doctor told me I am at risk for osteoporosis because of my cancer treatment. Why is this and what should I do about it?
Nicole Ross, RN, MSN, OCN - Radiation Oncology Nurse at Penn Medicine, responds:
Cancer treatments can put you at risk for osteoporosis. Osteoporosis is a weakening of the bones, that can put you at risk for bone fractures. An adequate intake of calcium and Vitamin D are crucial. Also, exercise is helpful in treating osteoporosis. Speak with your doctor about the accurate dose.
Learn more about bone health and osteoporosis after cancer treatment on OncoLink.
This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Focus on Gynecologic Cancers transcript.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania